Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Oct 20, 2021, 5:45 PM CDT for Waukesha County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2021, 5:45 PM CDT (22:45 UTC)
- Expired
- Oct 20, 2021, 6:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.50 in
- Wind
- 30
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 23 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770
WWUS83 KMKX 202245
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
545 PM CDT Wed Oct 20 2021
WIZ065-202300-
Waukesha WI-
545 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of southern Waukesha
County through 600 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mukwonago, moving northeast at 45 mph.
HAZARD...Wind gusts of 30 to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waukesha, New Berlin, Brookfield, Menomonee Falls, Muskego, Pewaukee,
Mukwonago, Elm Grove, Vernon, North Prairie, Butler, Big Bend, Eagle,
Genesee Depot and Genesee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4284 8830 4284 8843 4290 8850 4317 8807
4291 8807
TIME...MOT...LOC 2244Z 240DEG 41KT 4290 8836
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
PATTERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Oct 20, 3:16 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 20, 3:16 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
316 PM CDT Wed Oct 20 2021
.SHORT TERM...
(Issued 316 PM CDT Wed Oct 20 2021)
Tonight through Thursday night:
Models are in pretty good agreement in bringing low pressure
through the area this evening and overnight, with the center of
the low tracking across the northern forecast area. Much of the
precip with this system is anticipated to be along and north of
the stalled front north of the forecast area today into tonight.
That being said, persistent warm advection aloft and the LLJ
pushing into southern Wisconsin will promote the chance for
showers across the forecat area this afternoon and and evening.
There will be a little instability ahead of the low, so a few
rumbles of thunder still look possible this afternoon into
tonight.
Rain is also expected on the back side of the surface low and as
the front drops south through the area Thursday. This will bring
higher rain chances to the northeast forecast area early
tomorrow. Instability should be largely east of the forecast area
by daybreak Thursday, so thunder is not anticipated. High temps
tomorrow may occur in the morning, as the front dropping through
along with the clouds and rain will keep temps from warming much
in the afternoon. Temps may drop into the 40s by late morning and
stay there the remainder of the day, though some sunshine could
warm things back up later afternoon in the north/northwest.
Clearing skies and lighter winds are expected Thursday night as
high pressure builds into the area. Could see some frost later in
the night into early Fri morning with a colder airmass in place.
The GFS and ECMWF are showing a chance for increasing high clouds
the second half of the night though, which would likely disrupt
the better radiational cooling. Might be just enough clouds later
on to keep it from getting cold enough for widespread frost.
DDV
&&
.LONG TERM...
(Issued 316 PM CDT Wed Oct 20 2021)
Friday through Wednesday:
High pressure will bring quiet weather to southern Wisconsin
Friday and Saturday. Less clouds and light winds will lead to a
good chance for frost most places Friday night, except for
lakeshore areas due to the relatively mild lake waters. Could see
some frost Sat night as well, though clouds will likely be on the
increase overnight ahead of an approaching low, so confidence is
lower for frost. High temps will remain below normal Fri and Sat,
though some sunshine and the lighter winds should help it feel
more comfortable.
Surface low pressure is expected to pass by to the south of
Wisconsin later Sunday into Monday, bringing rain chances back to
to the forecast area. There are significant model differences in
how sharp the upper trough will be along with how strong the
surface low will get. Seeing timing/placement differences with the
low as well. Despite the differences, there is enough overlap
among models for some higher rain chances later Sun into Mon.
Below normal temps will continue during this period due to the
low tracking south along with the expected clouds/rain.
Upper ridging will alow a return to milder temps Tue/Wed, with
highs getting back to at least normal, if not a little milder.
Have some precip chances in the forecast late Tue into Wed, though
it seems models may be trending slower with the approaching mid-
week low. This period may end up mainly dry.
DDV
&&
.AVIATION...
(Issued 316 PM CDT Wed Oct 20 2021)
VFR conditions are likely to continue into the evening. The
chance for showers and a few rumbles of thunder will continue into
this evening. Showers will become likely tonight into Thursday as
low pressure moves through, with some thunder possible during
this period as well. The best chance for rain will remain across
the northern forecast area. Lower ceilings are likely to develop
later tonight into Thursday behind the low. Winds will become
gusty out of the north as well behind the low tomorrow.
DDV
&&
.MARINE...
(Issued 316 PM CDT Wed Oct 20 2021)
A cold front over central to northern Lake Michigan will remain
largely stalled there into Thursday. Meanwhile, low pressure over
northwest Iowa this afternoon will head toward the area, deepening
a bit and reaching central Lake Michigan by daybreak Thursday.
Winds will continue to vary across the front into tonight, ranging
from northerly winds in the north to southerly in the south.
Stronger north/northwest winds will develop across the lake on the
back side of the low Thursday, with the chance winds could
approach gale force for a few hours during the day, particularly
across the open waters. A Small Craft Advisory remains in effect
tomorrow for the higher winds and waves. Lighter winds will
return Friday under high pressure.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644...7 AM Thursday to midnight
Friday.
Small Craft Advisory...LMZ645-LMZ646...7 AM Thursday to 4 AM
Friday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Oct 20, 5:23 PM CDT, 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 523 PM CDT Wed Oct 20 2021 WIZ046-047-051-052-056>060-062>072-212230- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 523 PM CDT Wed Oct 20 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Isolated thunderstorms will continue into the evening. Small hail and gusty winds are possible with the storms. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Widespread frost may develop late this week and through the weekend during the overnight and early morning hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-212230- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 523 PM CDT Wed Oct 20 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A few thunderstorms will remain possible into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Small craft conditions are expected Thursday morning into early Thursday night, as stronger north winds increase to 20 to 30 knots. These stronger winds will drive waves up to 4 to 8 feet within the nearshore waters. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-212230- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 523 PM CDT Wed Oct 20 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A few thunderstorms will remain possible into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Sustained winds from the north will increase to 20 to 30 knots on Thursday. It remains possible that a few gale force gusts to 35 knots will develop. www.weather.gov/mkx MBK
In the hours before
Local storm report, Oct 20, 5:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
514 PM CDT WED OCT 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL JANESVILLE 42.69N 89.02W
10/20/2021 M0.25 INCH ROCK WI PUBLIC
0505 PM HAIL 1 NW JOHNSON CREEK 43.09N 88.78W
10/20/2021 M0.25 INCH JEFFERSON WI NWS EMPLOYEE
&&Special weather statement, Oct 20, 5:18 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
518 PM CDT Wed Oct 20 2021
WIZ064-065-070-202245-
Walworth WI-Waukesha WI-Jefferson WI-
518 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of northern Walworth,
southwestern Waukesha and southeastern Jefferson Counties through 545
PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, or 7 miles east of Whitewater, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitewater, Mukwonago, East Troy, Wales, Ottawa, North Prairie,
Palmyra, Potter Lake, La Grange, Eagle, Tibbets, Millard, Genesee
Depot, Genesee and Troy Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4283 8873 4302 8841 4285 8825 4284 8828
4284 8830 4283 8831 4267 8874
TIME...MOT...LOC 2217Z 239DEG 49KT 4281 8858
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PATTERSONLocal storm report, Oct 20, 5:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
529 PM CDT WED OCT 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 3 SW EAGLE 42.85N 88.52W
10/20/2021 M0.25 INCH WAUKESHA WI PUBLIC
GOOD AMOUNT OF PEA SIZE HAIL.
&&
MBKLocal storm report, Oct 20, 5:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
534 PM CDT WED OCT 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 NE JANESVILLE 42.71N 88.99W
10/20/2021 E0.70 INCH ROCK WI PUBLIC
&&
MRCSpecial weather statement, Oct 20, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
545 PM CDT Wed Oct 20 2021
WIZ065-202300-
Waukesha WI-
545 PM CDT Wed Oct 20 2021
...A strong thunderstorm will impact portions of southern Waukesha
County through 600 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mukwonago, moving northeast at 45 mph.
HAZARD...Wind gusts of 30 to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waukesha, New Berlin, Brookfield, Menomonee Falls, Muskego, Pewaukee,
Mukwonago, Elm Grove, Vernon, North Prairie, Butler, Big Bend, Eagle,
Genesee Depot and Genesee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4284 8830 4284 8843 4290 8850 4317 8807
4291 8807
TIME...MOT...LOC 2244Z 240DEG 41KT 4290 8836
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PATTERSONThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:26 AM CDT | Small Craft Advisory | MKX | 49 hr | |
| Oct 20, 5:18 PM CDT | Special Weather Statement | MKX | Walworth | 27 min |
| Oct 20, 6:02 PM CDT | Special Weather Statement | MKX | Milwaukee | 13 min |
| Oct 20, 6:15 PM CDT | Special Marine Warning | MKX | 60 min | |
| Oct 20, 6:19 PM CDT | Special Weather Statement | MKX | Milwaukee | 26 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.